JIPAM logo: Home Link
 
Home Editors Submissions Reviews Volumes RGMIA About Us
 

   
  Volume 2, Issue 3, Article 33
 
L'Hospital Type Rules for Oscillation, with Applications

    Authors: Iosif Pinelis,  
    Keywords: L'Hospital's Rule, Monotonicity, Oscillation, Convexity, Yao-Iyer Inequality, Bioequivalence Studies, Information Inequalities.  
    Date Received: 29/01/01  
    Date Accepted: 03/05/01  
    Subject Codes:

26A48,26D10,26A51,26D15,60E15,62P10

 
    Editors: Alexandru Lupas (1942-2007),  
 
    Abstract:

An algorithmic description of the dependence of the oscillation pattern of the ratio  f / g  of two functions f and g on the oscillation pattern of the ratio  f' / g'  of their derivatives is given. This tool is then used in order to refine and extend the Yao-Iyer inequality, arising in bioequivalence studies. The convexity conjecture by Topsøe concerning information inequalities is addressed in the context of a general convexity problem. This paper continues the series of results begun by the l'Hospital type rule for monotonicity. Other applications of this rule are given elsewhere: to certain information inequalities, to monotonicity of the relative error of a Padé approximation for the complementary error function, and to probability inequalities for sums of bounded random variables.

         
       
  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page
 

      search [advanced search] copyright 2003 terms and conditions login